Alert archive / New Mexico / Flash Flood Warnings in 2022

Flash Flood Warning 5, NWS Albuquerque, NM

June 8, 2022Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 8, 2022, 5:09 PM MDT for Sandoval County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2022, 5:09 PM MDT (23:09 UTC)
Expired
Jun 8, 2022, 8:15 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Sandoval County, NM

The radar

The Albuquerque radar (KABX), 68 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5151 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

032 
WGUS55 KABQ 082309
FFWABQ
NMC043-090215-
/O.NEW.KABQ.FF.W.0005.220608T2309Z-220609T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
509 PM MDT Wed Jun 8 2022

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  The Cerro Pelado burn scar in...
  East Central Sandoval County in north central New Mexico...

* Until 815 PM MDT.

* At 509 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Cerro Pelado Burn Scar. Rainfall amounts of 
  0.25 to 0.75 inches in less than 30 minutes are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly. Remember, debris flow can consist of rock, mud, 
  vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Cerro
           Pelado Burn Scar.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of areas in and around
           the Cerro Pelado Burn Scar.

* Some locations that will experience flash flooding include...
  Jemez Springs and Ponderosa.

This will impact Forest Service roads 266, 125 and 271.  This will 
also impact Peralta Canyon and Paliza Canyon.  Do not cross flooded 
roadways!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks, streams and ditches 
in the Cerro Pelado Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters, climb to safety.

Do not camp along streams and rivers. Remain alert when hiking in 
steep, narrow canyons. Know where you are relative to low spots and 
drainages.

&&

LAT...LON 3583 10652 3578 10650 3576 10647 3572 10643
      3567 10636 3558 10645 3557 10658 3558 10666
      3564 10670 3569 10671 3572 10669 3577 10668
      3580 10666 3582 10662 3582 10659 3582 10655

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

34
2 follow-up statements
379 
WGUS75 KABQ 090133
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
733 PM MDT Wed Jun 8 2022

NMC043-090215-
/O.CON.KABQ.FF.W.0005.000000T0000Z-220609T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval NM-
733 PM MDT Wed Jun 8 2022

...FLASH FLOOD WARNING FOR THE CERRO PELADO BURN SCAR REMAINS IN 
EFFECT UNTIL 815 PM MDT THIS EVENING FOR EAST CENTRAL SANDOVAL 
COUNTY...

At 733 PM MDT, Doppler radar indicated thunderstorms have ended 
across the Cerro Pelado Burn Scar. However, between 0.25 and 0.75 
inches of rain fell and runoff will continue this evening. Flash 
flooding is ongoing or expected to begin shortly.


HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Cerro Pelado Burn Scar.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of areas in and around
         the Cerro Pelado Burn Scar.

Some locations that will experience flash flooding include...
  Jemez Springs and Ponderosa.

This will impact Forest Service roads 266, 125 and 271.  This will 
also impact Peralta Canyon and Paliza Canyon.  Do not cross flooded 
roadways!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks, streams and ditches 
in the Cerro Pelado Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters, climb to safety.

Do not camp along streams and rivers. Remain alert when hiking in 
steep, narrow canyons. Know where you are relative to low spots and 
drainages.

&&

LAT...LON 3583 10652 3578 10650 3576 10647 3572 10643
      3567 10636 3558 10645 3557 10658 3558 10666
      3564 10670 3569 10671 3572 10669 3577 10668
      3580 10666 3582 10662 3582 10659 3582 10655

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

34
179 
WGUS75 KABQ 090212
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
812 PM MDT Wed Jun 8 2022

NMC043-090222-
/O.EXP.KABQ.FF.W.0005.000000T0000Z-220609T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval NM-
812 PM MDT Wed Jun 8 2022

...FLASH FLOOD WARNING FOR THE CERRO PELADO BURN SCAR WILL EXPIRE AT 
815 PM MDT THIS EVENING FOR EAST CENTRAL SANDOVAL COUNTY...

Flood waters have receded and the heavy rain has ended. Flooding is 
no longer expected to pose a threat. Please continue to heed 
remaining road closures.

LAT...LON 3583 10652 3578 10650 3576 10647 3572 10643
      3567 10636 3558 10645 3557 10658 3558 10666
      3564 10670 3569 10671 3572 10669 3577 10668
      3580 10666 3582 10662 3582 10659 3582 10655

$$

34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 1:42 PM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 8, 1:42 PM MDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
142 PM MDT Wed Jun 8 2022

.SYNOPSIS...
Scattered daytime showers and storms are forecast through Thursday
before high pressure strengthens over the area, leading to above
normal and even near record high temperatures going into the weekend.
Flash flooding of area burn scars is possible and a few strong to
severe storms can not be ruled out. Albuquerque may hit 100 degrees
for the first time this year on Saturday, while Roswell begins a long
string of 100-plus degree days. Daily rounds of showers and storms
will persist going into the weekend as well, but will trend down each
day with very little measurable rainfall expected. Temperatures will
trend back down a little closer to normal early next week as high
pressure weakens and westerly winds trend back up.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...
A backdoor cold front has quickly moved through eastern NM this
morning and is now pushing through the gaps of the central mountain
chain as KABQ indicates a gusty east wind. Dewpoints are the
healthiest they've been all week as they sit in the mid to upper
50's behind the front (even at KABQ!). This increase in low-level
moisture was responsible for the development of low stratus along
and east of the central mountain chain, but the good news for
thunderstorm development is that they are eroding quickly - quicker
than some models were suggesting. This will allow the atmosphere to
destabilize, which is already underway as the latest SPC
mesoanalysis indicates MLCAPE of 1,000-3,000 J/kg focused across
southeast NM. Favorable upslope flow will allow for thunderstorm
development along the mountainous terrain first with storms then
tracking in an easterly direction onto the plains. While CAMs are
still widely different from one another and in poor agreement on how
widespread thunderstorms will be this evening and tonight, the
environment should still be supportive for strong to severe
thunderstorms with the southeast likely being most favored as
instability and shear are higher in this area.

Any thunderstorms this evening should taper off after midnight
although isolated activity may linger closer to sunrise. Today's
front will be reinforced likely from today's outflow, and the low-
level moisture will make a run westward toward the NM/AZ border.
This will have an impact on tomorrow's crop of storms as activity
perhaps becomes more scattered west of the RGV.  Still, dewpoint
depressions along and west of the Continental Divide will remain
large with dry thunderstorms being favored in this area. Most
widespread activity will of course still favor the east, and the
threat for strong to severe thunderstorms will remain. Instability
should be greater across the east compared to today, but directional
wind shear isn't quite as great as winds veer and become more
southerly rather than easterly. The area to watch for Thursday
though looks to be the northeast where perhaps a weak boundary sets
up across far SE CO. This boundary may provide better wind shear for
thunderstorms to work with, and SPC Day 2 Outlook also outlines this
area with a slight risk.

LONG TERM...(FRIDAY THROUGH WEDNESDAY)...
The upper high will build up to near 595dam at 500mb over west
central NM on Friday, with a continued drying of the atmosphere.
Moisture will be limited to the point of producing mostly dry
convection late Friday, favoring strong/erratic wind gusts and a few
dry lightning strikes. Temperatures will jump up Friday and be 5-15
degrees above normal areawide, possibly approaching daily record
values at a few sites. Look for more of the same on Saturday, with
daytime highs a degree or two higher than Friday's. The Albuquerque
Sunport is forecast to have it's first 100 degree day of the year on
Saturday, although that can't be ruled-out for Friday given a
forecast high temperature of 99 degrees. The upper high will begin to
shift south on Sunday as a west coast trough makes eastward progress
toward the Great Basin. This trend will bring the westerlies back to
northern NM on Sunday, with breezy conditions forecast by afternoon.
Another round of dry convection is possible Sunday afternoon, but may
be limited to the southern high terrain. The trough is forecast to
progress across the Intermountain West on Monday, bringing stronger
westerlies across the southern Rockies and northern NM and leading to
windy conditions. Temperatures will retreat a bit early next week
with lower pressure heights forecast before the upper high attempts
to rebuild over NM going into mid week.

15/11

&&

.FIRE WEATHER...
Increased low-level moisture will continue to support scattered
thunderstorms through late this evening and then again on Thursday.
Wetting precipitation will favor areas along and east of the central
mountain chain. Thunderstorms will also be possible west of the RGV,
but with larger dewpoint depressions, dry thunderstorms will be more
favored in this area, especially along and west of the Continental
Divide. A few thunderstorms across the east may become strong to
severe with large hail and strong winds. Overnight humidity
recoveries will remain good to excellent across the east while
remaining fair across the west through Friday morning. An area of
high pressure then builds over NM Friday through this weekend.
Temperatures will soar underneath this high with well above normal
high temperatures. Meanwhile, moisture values will decrease
underneath this high, and storm coverage will lessen each day with
coverage favoring the mountainous terrain. The high pressure then
looks to get suppressed early next week as westerly winds aloft pick
back up. This scours out any remaining moisture, and increasing wind
speeds may lead to critical fire weather conditions across much of
the area.

15

&&

.AVIATION...
18Z TAF CYCLE
A backdoor cold front continues to make its way through eastern NM
and is now pushing through the gaps of the central mountain chain as
indicated by the latest KABQ ob. Low clouds had been observed behind
this front, but those are now eroding. Low cigs with MVFR conditions
will continue along the east slopes through early this afternoon,
but the trend should continue to be erosion. Meanwhile, this primary
aviation hazard through this evening will be another round of
thunderstorms that will develop first across the high terrain between
19Z-21Z. These storms will move in an easterly direction where some
may turn strong to severe across the east. Large hail and gusty
winds will be the primary threats. A few thunderstorms will be
possible along and west of the RGV as well, but these will mainly be
dry thunderstorms with gusty and erratic downburst winds.
Thunderstorms across the east will persist through the late evening
hours, likely not tapering off until after 06Z. Low clouds may
redevelop tonight at locations such as KCAO, KTCC, and KCVS.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  59  96  56  98 /   0   5   0   0
Dulce...........................  49  90  48  93 /  10  10   0   0
Cuba............................  54  90  54  91 /  30  20  10   0
Gallup..........................  54  93  52  94 /   0  10   0   0
El Morro........................  53  88  54  91 /  10  20   5  10
Grants..........................  52  91  52  94 /  20  30  10   5
Quemado.........................  54  90  56  92 /  10  30   5  10
Magdalena.......................  60  88  62  92 /  30  30  10   0
Datil...........................  56  87  57  90 /  30  40  10  10
Reserve.........................  49  94  49  96 /   5  30   5  10
Glenwood........................  61  97  61  99 /   0  20   5   5
Chama...........................  45  84  46  87 /  10  30  10   0
Los Alamos......................  60  85  61  90 /  40  30  10   0
Pecos...........................  56  88  58  90 /  40  40  20   0
Cerro/Questa....................  49  84  49  87 /  30  40  10  10
Red River.......................  43  79  44  81 /  40  50  20  10
Angel Fire......................  39  79  36  83 /  40  50  20  10
Taos............................  51  88  49  92 /  20  30  10   0
Mora............................  49  85  52  87 /  50  50  30  10
Espanola........................  59  91  58  97 /  20  30  10   0
Santa Fe........................  59  88  60  91 /  40  40  20   0
Santa Fe Airport................  57  91  56  95 /  30  30  10   0
Albuquerque Foothills...........  64  92  67  97 /  40  30  10   0
Albuquerque Heights.............  65  94  66  99 /  40  20  10   0
Albuquerque Valley..............  61  96  62 101 /  30  20   5   0
Albuquerque West Mesa...........  63  94  64  98 /  40  20   5   0
Belen...........................  62  96  62 101 /  20  20   5   0
Bernalillo......................  61  95  61 100 /  40  20  10   0
Bosque Farms....................  59  95  59 100 /  30  20   5   0
Corrales........................  61  95  62  99 /  40  20   5   0
Los Lunas.......................  60  95  59 101 /  30  20   5   0
Placitas........................  62  92  64  96 /  40  20  10   0
Rio Rancho......................  63  94  64  98 /  40  20   5   0
Socorro.........................  66  96  66 101 /  20  20  10   0
Sandia Park/Cedar Crest.........  59  87  62  91 /  40  30  10   0
Tijeras.........................  58  91  61  94 /  40  30  10   0
Edgewood........................  56  90  58  94 /  40  30  10   0
Moriarty/Estancia...............  52  92  52  94 /  40  30  20   0
Clines Corners..................  55  86  56  91 /  40  30  20   0
Mountainair.....................  57  89  59  93 /  30  30  10   0
Gran Quivira....................  59  89  61  92 /  30  30  20   0
Carrizozo.......................  64  92  65  94 /  20  30  10   5
Ruidoso.........................  56  84  60  86 /  30  40  20  20
Capulin.........................  55  84  54  87 /  40  50  30  10
Raton...........................  54  88  53  93 /  30  40  20  10
Springer........................  57  90  54  94 /  30  40  20  10
Las Vegas.......................  55  87  57  90 /  40  40  20   5
Clayton.........................  60  89  60  91 /  20  30  30  10
Roy.............................  59  86  58  92 /  30  30  30  10
Conchas.........................  64  95  62  98 /  40  20  30   5
Santa Rosa......................  62  92  62  96 /  50  30  20   0
Tucumcari.......................  64  96  64  99 /  30  10  20   0
Clovis..........................  62  92  65  98 /  30  10  10   0
Portales........................  64  94  66  98 /  30  10  10   0
Fort Sumner.....................  65  94  66 100 /  30  20  20   0
Roswell.........................  67  98  68 105 /  50  10   5   0
Picacho.........................  62  89  64  96 /  30  30  10   5
Elk.............................  59  87  61  92 /  30  30  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 9 PM MDT this evening for the following zones...
NMZ214-215.

&&

In the hours before

Special weather statement, Jun 8, 3:40 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
340 PM MDT Wed Jun 8 2022

NMZ207-219-082215-
West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro
Area-
340 PM MDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
SANDOVAL COUNTY THROUGH 415 PM MDT...

At 339 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Marquez, or 24 miles northeast of Laguna Pueblo, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Sandoval County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3522 10716 3538 10726 3553 10701 3529 10686
TIME...MOT...LOC 2139Z 242DEG 9KT 3533 10713

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

34
Special weather statement, Jun 8, 3:44 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
344 PM MDT Wed Jun 8 2022

NMZ220-082215-
Lower Rio Grande Valley-
344 PM MDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
SOCORRO COUNTY THROUGH 415 PM MDT...

At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Placitas in Sierra County, or 21 miles northeast
of Monticello, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Socorro County.

This includes Interstate 25 between Mile Markers 103 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3355 10724 3356 10722 3356 10724 3361 10725
      3367 10723 3370 10723 3367 10693 3348 10701
      3348 10723
TIME...MOT...LOC 2143Z 185DEG 7KT 3354 10712

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

34
Special weather statement, Jun 8, 4:11 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
411 PM MDT Wed Jun 8 2022

NMZ208-220-241-082245-
San Agustin Plains and Adjacent Lowlands-Lower Rio Grande
Valley-Southwest Mountains-
411 PM MDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SOCORRO
COUNTY THROUGH 445 PM MDT...

At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Bosque Del Apache Refuge, or 23 miles northeast of
Monticello, moving northwest at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Socorro County.

This includes Interstate 25 between Mile Markers 104 and 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3349 10691 3349 10724 3383 10748 3394 10719
      3366 10694
TIME...MOT...LOC 2210Z 154DEG 17KT 3368 10721

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

34
Local storm report, Jun 8, 4:44 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             SAN YSIDRO              35.55N 106.78W
06/08/2022  E1.00 INCH       SANDOVAL           NM   PUBLIC

            FROM SPEEDWAY GAS STATION EMPLOYEE.

&&

CA
Special weather statement, Jun 8, 4:55 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
455 PM MDT Wed Jun 8 2022

NMZ206-208-241-082330-
San Agustin Plains and Adjacent Lowlands-Southwest Mountains-West
Central Mountains-
455 PM MDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
CIBOLA, NORTHWESTERN SOCORRO AND NORTHEASTERN CATRON COUNTIES THROUGH
530 PM MDT...

At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Datil, moving northwest at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Cibola, northwestern Socorro and northeastern Catron Counties.

This includes Highway 60 near Mile Marker 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

&&

LAT...LON 3425 10764 3421 10792 3461 10811 3469 10760
TIME...MOT...LOC 2255Z 156DEG 32KT 3434 10779

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

12
Special weather statement, Jun 8, 5:00 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
500 PM MDT Wed Jun 8 2022

NMZ211-218-219-082330-
Santa Fe Metro Area-Jemez Mountains-Middle Rio Grande
Valley/Albuquerque Metro Area-
500 PM MDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
SANDOVAL COUNTY THROUGH 530 PM MDT...

At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jemez Pueblo, or 22 miles north of Bernalillo, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jemez Springs, San Ysidro, Zia Pueblo, Jemez Pueblo, Cochiti Lake,
Ponderosa, and the Cerro Pelado Burn Scar.

This includes Highway 550 between Mile Markers 14 and 19, and between
Mile Markers 23 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3545 10670 3563 10685 3593 10650 3567 10626
TIME...MOT...LOC 2259Z 235DEG 22KT 3563 10664

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

12

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:21 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel54 min
Jun 7, 6:30 PM MDTSpecial Weather StatementABQHarding30 min
Jun 7, 6:41 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel34 min
Jun 7, 6:56 PM MDTTornado WarningABQHarding, San Miguel14 min
Jun 7, 7:14 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union61 min
Jun 7, 7:23 PM MDTSevere Thunderstorm Warning Considerable damage threatABQSan Miguel67 min
Jun 7, 8:11 PM MDTSevere Thunderstorm Warning Considerable damage threatABQHarding, Quay, San Miguel64 min
Jun 7, 8:14 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel61 min
Jun 7, 9:05 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel55 min
Jun 7, 9:10 PM MDTSpecial Weather StatementABQHarding35 min
Jun 7, 9:55 PM MDTSevere Thunderstorm WarningABQCurry, Quay42 min
Jun 8, 2:57 PM MDTSevere Thunderstorm WarningABQCibola48 min
Jun 8, 3:16 PM MDTFlash Flood Warning Considerable damage threatABQSandoval5 hr
Jun 8, 3:29 PM MDTFlash Flood Warning Considerable damage threatABQSocorro3 hr
Jun 8, 3:32 PM MDTSpecial Weather StatementABQSocorro28 min
Jun 8, 3:40 PM MDTSpecial Weather StatementABQSandoval35 min
Jun 8, 3:44 PM MDTSpecial Weather StatementABQSocorro31 min
Jun 8, 4:09 PM MDTSevere Thunderstorm WarningABQSandoval51 min
Jun 8, 4:11 PM MDTSpecial Weather StatementABQSocorro34 min
Jun 8, 4:28 PM MDTSevere Thunderstorm WarningABQSocorro47 min
Jun 8, 4:55 PM MDTSpecial Weather StatementABQCibola35 min
Jun 8, 5:00 PM MDTSpecial Weather StatementABQSandoval30 min
Jun 8, 5:26 PM MDTSpecial Weather StatementABQSocorro34 min
Jun 8, 5:30 PM MDTAreal Flood AdvisoryABQSocorro3 hr
Jun 8, 5:30 PM MDTSpecial Weather StatementABQ30 min

Nearby

Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.